Alert archive / Puerto Rico / Flash Flood Warnings in 2025

Flash Flood Warning 11, NWS JSJ

April 28, 2025

NWS JSJ issued this flash flood warning at Apr 28, 2025, 10:52 AM CDT. It was in force for 3 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2025, 10:52 AM CDT (15:52 UTC)
Expired
Apr 28, 2025, 2:00 PM CDT
In force
3 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 22 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 11:09 AM CDTFLASH FLOOD3 N Bairoa, PRThe 911 Call Center has reported individuals trapped in a Kia vehicle due to flash flooding from nearby streams along Camino Los Navarro in Barrio Quebrada Arenas, near Road PR-1.
Apr 28, 11:25 AM CDTFLASH FLOOD4 N Aguas Buenas, PRThe Municipal Office of Emergency Management (OMME) in San Juan has reported floodwaters from Quebrada Los Navarros, a tributary of the Rio Guaynabo, impacting Road PR-1 near the La Muda sector. Due to the flooding, the road is currently impassable and has bee
Apr 28, 11:34 AM CDTFLOODTrujillo Alto, PREmergency Managers Reported Road 181 partially impassable near JF Montalvo (18.36858,-66.01321).
Apr 28, 11:34 AM CDTFLASH FLOOD2 Ssw Trujillo Alto, PRThe 911 Call Center has reported that two people and two dogs are trapped in a residence from rising floodwaters along Road PR-853 in Barrio Carraizo, near Camino Saldana.
Apr 28, 11:39 AM CDTFLASH FLOOD2 Wsw Trujillo Alto, PREmergency Managers reported a flooded residence in Camino Bonilla in Cupey Bajo, San Juan. No people were reported as trapped.
Apr 28, 11:45 AM CDTFLASH FLOOD4 Wsw Trujillo Alto, PRA flooded residence was reported in Boulevard de los Arboles, near the intersection with Guama St., in San Juan. Emergency Managers reported that no people were trapped. This house and neighboring houses are next to Rio Piedras (River).
Apr 28, 12:15 PM CDTFLASH FLOOD4 Nnw Bairoa, PRCorrects previous flash flood report from 4 NNW Bairoa. Public and local news sources reported three vehicles fully submerged in floodwaters, along with portions of a residence, in Sector Paracochero of Barrio Quebrada Arenas.
Apr 28, 12:15 PM CDTFLASH FLOOD4 Nnw Bairoa, PRThe public has reported through social media that a vehicle is fully submerged in floodwaters in Sector Paracochero of Barrio Quebrada Arenas.
Apr 28, 12:24 PM CDTFLASH FLOOD3 Nne Aguas Buenas, PRA flooded residence was reported in the main street of Lomas del Sol Urbanization near the Guaynabo City Police Athletic League. No people were reported as trapped. This is next to Rio Guaynabo (River).
Apr 28, 12:30 PM CDTFLASH FLOOD3 N Bairoa, PRA 69-year old male drowned after his car was swept away by a water surge from a tributary from Rio Piedras while driving through a low-crossing in Camino Los Navarros.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

652 
WGCA52 TJSJ 281552
FFWSJU
PRC031-061-127-139-281900-
/O.NEW.TJSJ.FF.W.0011.250428T1552Z-250428T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
1152 AM AST Mon Apr 28 2025

The National Weather Service in San Juan has issued a

* Flash Flood Warning for...
  Southeastern Carolina County in Puerto Rico...
  Guaynabo County in Puerto Rico...
  Southern San Juan County in Puerto Rico...
  Trujillo Alto County in Puerto Rico...

* Until 300 PM AST.

* At 1152 AM AST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 2 inches of rain have 
  fallen. Additional rainfall amounts up to 1 inch are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 1831 6614 1832 6614 1834 6613 1837 6613
      1837 6609 1839 6600 1835 6592 1828 6591
      1828 6593 1829 6594 1830 6596 1831 6597
      1830 6601 1831 6604 1830 6605 1830 6606
      1829 6609 1828 6610 1828 6614

FLASH FLOOD...RADAR INDICATED

$$

GRS
4 follow-up statements
028 
WGCA72 TJSJ 281616
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
1216 PM AST Mon Apr 28 2025

PRC031-061-127-139-281900-
/O.CON.TJSJ.FF.W.0011.000000T0000Z-250428T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carolina PR-Guaynabo PR-San Juan PR-Trujillo Alto PR-
1216 PM AST Mon Apr 28 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM AST THIS 
AFTERNOON FOR SOUTHEASTERN CAROLINA, GUAYNABO, SOUTHERN SAN JUAN AND 
TRUJILLO ALTO...

At 1216 PM AST, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 2 and 4 inches of rain 
have fallen. Additional rainfall amounts up to 2 inches are possible 
in the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 1831 6614 1832 6614 1834 6613 1837 6613
      1837 6609 1839 6600 1835 6592 1828 6591
      1828 6593 1829 6594 1830 6596 1831 6597
      1830 6601 1831 6604 1830 6605 1830 6606
      1829 6609 1828 6610 1828 6614

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

GRS
387 
WGCA72 TJSJ 281629
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
1229 PM AST Mon Apr 28 2025

PRC031-061-127-139-281900-
/O.CON.TJSJ.FF.W.0011.000000T0000Z-250428T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carolina PR-Guaynabo PR-San Juan PR-Trujillo Alto PR-
1229 PM AST Mon Apr 28 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM AST THIS 
AFTERNOON FOR SOUTHEASTERN CAROLINA, GUAYNABO, SOUTHERN SAN JUAN AND 
TRUJILLO ALTO...

At 1229 PM AST, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 3 and 5 inches of rain 
have fallen. Additional rainfall amounts up to 2 inches are possible 
in the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

USGS River sensor indicated that Quebrada Grande in Trujillo Alto 
has reached minor flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 1831 6614 1832 6614 1834 6613 1837 6613
      1837 6609 1839 6600 1835 6592 1828 6591
      1828 6593 1829 6594 1830 6596 1831 6597
      1830 6601 1831 6604 1830 6605 1830 6606
      1829 6609 1828 6610 1828 6614

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

GRS
117 
WGCA72 TJSJ 281712
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
112 PM AST Mon Apr 28 2025

PRC031-061-127-139-281900-
/O.CON.TJSJ.FF.W.0011.000000T0000Z-250428T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carolina PR-Guaynabo PR-San Juan PR-Trujillo Alto PR-
112 PM AST Mon Apr 28 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM AST THIS
AFTERNOON FOR SOUTHEASTERN CAROLINA, GUAYNABO, SOUTHERN SAN JUAN AND
TRUJILLO ALTO...

At 112 PM AST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 4 and 6 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams, urban
         areas, highways, streets and underpasses.

Emergency managers reported flooding along PR-181, partially
impassable near JF Montalvo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 1831 6614 1832 6614 1834 6613 1837 6613
      1837 6609 1839 6600 1835 6592 1828 6591
      1828 6593 1829 6594 1830 6596 1831 6597
      1830 6601 1831 6604 1830 6605 1830 6606
      1829 6609 1828 6610 1828 6614

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

GRS
055 
WGCA72 TJSJ 281851
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
251 PM AST Mon Apr 28 2025

PRC031-061-127-139-281901-
/O.EXP.TJSJ.FF.W.0011.000000T0000Z-250428T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carolina PR-Guaynabo PR-San Juan PR-Trujillo Alto PR-
251 PM AST Mon Apr 28 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 3 PM AST THIS AFTERNOON FOR 
SOUTHEASTERN CAROLINA, GUAYNABO, SOUTHERN SAN JUAN AND TRUJILLO ALTO 
COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures. However, a Flood Advisory remains in effect for the 
area.

&&

LAT...LON 1831 6614 1832 6614 1834 6613 1837 6613
      1837 6609 1839 6600 1835 6592 1828 6591
      1828 6593 1829 6594 1830 6596 1831 6597
      1830 6601 1831 6604 1830 6605 1830 6606
      1829 6609 1828 6610 1828 6614

$$

GRS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 4:09 AM CDT, 6 hours 43 minutes earlier.

Area forecast discussion, Apr 28, 4:09 AM CDT, 6 hours 43 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
509 AM AST Mon Apr 28 2025

.SYNOPSIS...

An unsettled weather pattern is expected to continue through at
least Thursday due to a series of troughs and abundant moisture.
The likelihood of urban and small stream flooding due to strong
showers and thunderstorms, as well as mudslides and rapid river
rises, will remain high along with a chance of isolated flash
flooding as well. A high rip current risk remains in effect for
the northern exposed beaches of Puerto Rico, from Aguadilla to
Fajardo and Culebra through this afternoon.

&&

.SHORT TERM...Today through Wednesday...

Shower and thunderstorm activity that had been impacting the
municipalities of Arecibo and Barceloneta ended close to midnight,
leaving nearly 8 inches of rain in the northeasternmost tip of the
Arecibo municipality, with other areas receiving 4 to 6 inches. The
rest of the night was much calmer compared to the afternoon and
evening hours, with moderate showers occasionally moving over St.
Thomas. Minimum temperatures were mostly in the low to mid-70s
across coastal areas of the islands and in the mid to upper 60s in
the highest mountains and valleys of Puerto Rico.

Current satellite imagery and GLM data show that the most active
part of a deep-layered trough is located north of Puerto Rico, over
the offshore Atlantic waters, where the trough is exhibiting the
strongest low-level convergence and upper-level divergence. GOES-19
Precipitable Water satellite data continues to show well above
normal moisture over the region, particularly upstream of the local
islands. Therefore, during the rest of the morning hours, showers
and isolated thunderstorms are expected over the regional waters,
with some showers occasionally moving over windward coastal areas.

Winds will begin shifting today from southeasterly to easterly, and
then to a more northeasterly direction by Wednesday, as a surface
high pressure over the western Atlantic gradually pushes a frontal
boundary associated with the upper-level trough closer to the CWA.
The combination of above-normal moisture, instability aloft, diurnal
heating, and orographically driven convection will lead to another
active afternoon, with thunderstorms first developing over interior
Puerto Rico. The steering wind flow is expected to remain light
throughout most of the short-term forecast period. As a result, slow-
moving thunderstorms will initially cluster over the Cordillera
Central and may later move toward coastal areas as outflow
boundaries generate new convective cells. A similar weather pattern
is expected on Tuesday.

However, Wednesday appears to be the wettest and most active day, as
the aforementioned trough deepens and develops into a cutoff low,
closing off by the end of the forecast period, particularly by
Wednesday night. Widespread thunderstorm activity may develop, and
if it occurs during the evening and night hours, another round of
heavy showers and thunderstorms could impact the eastern third of
Puerto Rico, including Vieques, Culebra, and the U.S. Virgin
Islands. As a reminder, soils are already saturated, and streamflows
are running well above normal due to heavy rains over the past
several days. Therefore, urban and river flooding is likely to
continue, along with the potential for flash flooding and landslides
in flood-prone areas and steep terrain, respectively. Continue to
monitor the forecast as this unstable weather pattern persists
across the region.

&&

.LONG TERM...Thursday through Monday...

The long-term forecast continues on track, with a variable and
unsettled pattern ahead. The interaction between a high surface
pressure in the Western Atlantic and a surface low induced by an
upper-level trough will promote light NE-E winds through the period.
Global model ensembles agree that Thursday will be the wettest
day of the forecast period, suggesting above normal Precipitable
Water (PWAT) values (around 1.75 inches). Colder 500 mb
temperatures (-8 to -9 Celsius) and jet dynamics around 250 mb
with speed near 70 knots will bring ventilation and instability
aloft, supporting deep convection activity. As the mid to upper
level trough migrates eastward, drier air will filter into the
region, inhibiting deep convection activity. Additionally,
temperatures in the 500 mb layer should increase to seasonal
values (around -7 Celsius). Although global model ensembles tend
to a "drier" pattern this weekend, there's still enough low to mid
level moisture available for afternoon convection. With the
expected weather conditions, soils saturated, local effects, and
diurnal heating, the potential of flooding will remain limited to
elevated through this period, with showers during the morning
along windward sections and afternoon convection over interior and
western/southwestern Puerto Rico each day. Rainfall accumulations
will most likely promote ponding of water in roadways and poorly
drained areas, as well as urban and small stream flooding.

With the NE-E wind flow dominating the period, 925 mb temperatures
should remain near below normals.

&&

.AVIATION...

(06Z TAFs)

Expect -RA/VCTS posbl at TJSJ/TISX/TIST through 13z. Areas of SHRA
and SCT TSRA this aftn could produce tempo
MVFR/IFR conds and mtn obsc, particularly ovr TJBQ/TJSJ aft 28/17z.
VCTS/SHRA at TJPS for the most part. Despite this pattern, expect
mostly VFR conditions across all terminals through the forecast
period. E winds reaching speeds of up to 8-12 knots, accompanied by
higher gusts and sea breeze variations aft 28/13z.

&&

.MARINE...

Light to moderate east to southeast winds will prevail today and
tomorrow, turning from the northeast by Tuesday night. A deep layer
trough will continue to promote an unstable weather pattern across
the local waters. Showers and thunderstorms are expected to persist,
producing localized hazardous marine conditions, small craft should
exercise caution.

&&

.BEACH FORECAST...

Latest buoy observations show wave periods between 13 - 14
seconds, suggesting that pulses of the northeasterly swell
continue spreading across the local waters. Therefore, the high
risk of rip currents was extended through this afternoon for the
beaches of northern Puerto Rico, from Aguadilla to Fajardo, and
Culebra. As the swell dissipates across the local waters tonight,
a moderate risk of rip currents will prevail for the next few days
for the beaches in northern Puerto Rico, Culebra, and possibly
St. Thomas and St. John in the U.S. Virgin Islands.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through this afternoon for PRZ001-002-005-
     008-012.

VI...None.
AM...None.
&&

SHORT TERM/AVIATION...CVB
LONG TERM/MARINE....MNG
Hazardous weather outlook, Apr 28, 8:20 AM CDT, 2 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service San Juan PR
920 AM AST Mon Apr 28 2025

AMZ711>745-PRZ001>013-291330-
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
The nearshore and off shore Atlantic and Caribbean Coastal Waters-
920 AM AST Mon Apr 28 2025

This Hazardous Weather Outlook is for portions of Puerto Rico.

.DAY ONE...Today and Tonight

.Lightning...Isolated thunderstorms, particularly across
the regional waters and interior Puerto Rico. Stay alert and be
prepared to take shelter if storms develop.

.Excessive Rainfall...Flooding in urban areas, roads, small
streams, and washes. There is a low chance of isolated flash
floods. Elsewhere, plan for water ponding on roads and in poorly
drained areas.

.Excessive Heat...This level of heat affects primarily those
individuals extremely sensitive to heat, especially when outdoors
without effective cooling and/or adequate hydration. These
conditions are most likely across urban and coastal areas.

.Rip Currents...Life-threatening rip currents are possible in the
surf zone, particularly across the north-facing beaches. Isolated
stronger rip currents may occur elsewhere, especially near piers,
jetties, and channels.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Moderate rip current risk return tonight through the workweek.
Unstable and wet weather pattern will result in shower and
thunderstorm development through midweek, increasing the risk of
flooding and the potential for lightning activity and gusty wind
conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

AMZ716-726-VIZ001-002-291330-
St. Thomas St. John adjacent Islands-St Croix-
Nearshore Atlantic and adjacent Caribbean Coastal Waters-
920 AM AST Mon Apr 28 2025

This Hazardous Weather Outlook is for portions of USVI.

.DAY ONE...Today and Tonight

.Lightning...Isolated thunderstorms. Stay alert and be prepared
to take shelter if storms develop.

.Rip Currents...Life-threatening rip currents are possible in the
surf zone. Isolated stronger rip currents may occur elsewhere,
especially near piers, jetties, and channels.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Moderate rip current risk is expected to prevail most of the
week. Shower and thunderstorm development is expected to continue
through midweek, increasing the risk of flooding and the potential
for lightning activity and gusty wind conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:26 PM CDTAreal Flood AdvisoryJSJ4 hr
Apr 28, 9:25 AM CDTAreal Flood AdvisoryJSJ5 hr
Apr 28, 10:22 AM CDTAreal Flood AdvisoryJSJ6 hr
Apr 28, 10:24 AM CDTAreal Flood AdvisoryJSJ6 hr
Apr 28, 11:14 AM CDTAreal Flood AdvisoryJSJ3 hr
Apr 28, 11:22 AM CDTAreal Flood AdvisoryJSJ2 hr
Apr 28, 11:38 AM CDTFlash Flood Warning Considerable damage threatJSJ3 hr
Apr 28, 11:49 AM CDTAreal Flood AdvisoryJSJ5 hr
Apr 28, 11:51 AM CDTAreal Flood AdvisoryJSJ3 hr
Apr 28, 12:01 PM CDTAreal Flood AdvisoryJSJ3 hr
Apr 28, 12:36 PM CDTFlash Flood WarningJSJ3 hr
Apr 28, 12:40 PM CDTAreal Flood AdvisoryJSJ3 hr
Apr 28, 1:29 PM CDTAreal Flood AdvisoryJSJ4 hr
Apr 28, 1:30 PM CDTAreal Flood AdvisoryJSJ4 hr
Apr 28, 2:00 PM CDTAreal Flood AdvisoryJSJ3 hr
Apr 28, 2:29 PM CDTAreal Flood AdvisoryJSJ76 min
Apr 28, 2:39 PM CDTAreal Flood AdvisoryJSJ2 hr
Apr 28, 3:06 PM CDTAreal Flood AdvisoryJSJ114 min
Apr 28, 3:18 PM CDTAreal Flood AdvisoryJSJ87 min
Apr 28, 5:27 PM CDTAreal Flood AdvisoryJSJ93 min

Nearby

Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.